All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

January 2010 , Volume 26 , Issue 1

Select all articles


Generation of homoclinic tangencies by $C^1$-perturbations
Nikolaz Gourmelon
2010, 26(1): 1-42 doi: 10.3934/dcds.2010.26.1 +[Abstract](3310) +[PDF](474.7KB)
Given a $C^1$-diffeomorphism $f$ of a compact manifold, we show that if the stable/unstable dominated splitting along a saddle is weak enough, then there is a small $C^1$-perturbation that preserves the orbit of the saddle and that generates a homoclinic tangency related to it. Moreover, we show that the perturbation can be performed preserving a homoclinic relation to another saddle. We derive some consequences on homoclinic classes. In particular, if the homoclinic class of a saddle $P$ has no dominated splitting of same index as $P$, then a $C^1$-perturbation generates a homoclinic tangency related to $P$.
Stability of the blow-up time and the blow-up set under perturbations
José M. Arrieta, Raúl Ferreira, Arturo de Pablo and Julio D. Rossi
2010, 26(1): 43-61 doi: 10.3934/dcds.2010.26.43 +[Abstract](3687) +[PDF](245.5KB)
In this paper we prove a general result concerning continuity of the blow-up time and the blow-up set for an evolution problem under perturbations. This result is based on some convergence of the perturbations for times smaller than the blow-up time of the unperturbed problem together with uniform bounds on the blow-up rates of the perturbed problems.
   We also present several examples. Among them we consider changing the spacial domain in which the heat equation with a power source takes place. We consider rather general perturbations of the domain and show the continuity of the blow-up time. Moreover, we deal with perturbations on the initial condition and on parameters in the equation. Finally, we also present some continuity results for the blow-up set.
Quadratic Lyapunov sequences and arbitrary growth rates
Luis Barreira and Claudia Valls
2010, 26(1): 63-74 doi: 10.3934/dcds.2010.26.63 +[Abstract](2723) +[PDF](170.4KB)
We characterize completely in terms of strict quadratic Lyapunov sequences when a linear nonautonomous dynamics admits a nonuniform exponential dichotomy. We allow asymptotic rates of the form $e^{c\rho(m)}$ determined by an arbitrary increasing sequence $\rho(m)$, which thus may correspond to infinite Lyapunov exponents, and not only the usual exponential behavior with $\rho(m)=m$. In particular, we obtain inverse theorems in this general setting, by constructing explicitly a strict quadratic Lyapunov sequence for each nonuniform exponential dichotomy. Furthermore, for a large class of perturbations and using only quadratic Lyapunov sequences, we show in a simple manner that if the linear dynamics admits a nonuniform exponential dichotomy, then the perturbed dynamics remains unstable.
The real jacobian conjecture on $\R^2$ is true when one of the components has degree 3
Francisco Braun and José Ruidival dos Santos Filho
2010, 26(1): 75-87 doi: 10.3934/dcds.2010.26.75 +[Abstract](2591) +[PDF](193.0KB)
Let $F:\R^2\to \R^2$, $F=(p,q)$, be a polynomial mapping such that $\det DF$ never vanishes. In this paper it is shown that if either $p$ or $q$ has degree less or equal 3, then $F$ is injective. The technique relates solvability of appropriate vector fields with injectivity of the mapping.
Higher differentiability for solutions of linear elliptic systems with measure data
G. R. Cirmi and S. Leonardi
2010, 26(1): 89-104 doi: 10.3934/dcds.2010.26.89 +[Abstract](2649) +[PDF](240.0KB)
We study the differentiability of the solution of the Dirichlet problem associated to the system

$A(u) \equiv - D_i (A_{ij}(x) D_j u) = \mu $
$u \in W^{1,1}_0$(Ω$, \IR^N)$

where Ω is an open bounded subset of $\IR^n$ $(n \geq 2)$ with $C^1$-boundary, $A$ is an elliptic operator with C 0, α-coefficients ($\alpha \in ]0,1]$) and $\mu$ is a signed Radon measure with finite total variation, satisfying a suitable density condition.

Orbitally but not asymptotically stable ground states for the discrete NLS
Scipio Cuccagna
2010, 26(1): 105-134 doi: 10.3934/dcds.2010.26.105 +[Abstract](2680) +[PDF](339.9KB)
We consider examples of discrete nonlinear Schrödinger equations in $\Z$ admitting ground states which are orbitally but not asymptotically stable in l $^2(\Z )$. The ground states contain internal modes which decouple from the continuous modes. The absence of leaking of energy from discrete to continues modes leads to an almost conservation and perpetual oscillation of the discrete modes. This is quite different from what is known for nonlinear Schrödinger equations in $\R ^d$. To achieve our goal we prove a Siegel normal form theorem, prove dispersive estimates for the linearized operators and prove some nonlinear estimates.
Klein-Gordon-Maxwell systems in a bounded domain
Pietro d’Avenia, Lorenzo Pisani and Gaetano Siciliano
2010, 26(1): 135-149 doi: 10.3934/dcds.2010.26.135 +[Abstract](3162) +[PDF](223.3KB)
This paper is concerned with the Klein-Gordon-Maxwell system in a bounded space domain. We discuss the existence of standing waves $\psi=u(x)e^{-i\omega t}$ in equilibrium with a purely electrostatic field $\mathbf{E}=-\nabla\phi(x)$. We assume homogeneous Dirichlet boundary conditions on $u$ and non homogeneous Neumann boundary conditions on $\phi$. In the "linear" case we prove the existence of a nontrivial solution when the coupling constant is sufficiently small. Moreover we show that a suitable nonlinear perturbation in the matter equation gives rise to infinitely many solutions. These problems have a variational structure so that we can apply global variational methods.
The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy
Fritz Gesztesy, Helge Holden, Johanna Michor and Gerald Teschl
2010, 26(1): 151-196 doi: 10.3934/dcds.2010.26.151 +[Abstract](2899) +[PDF](563.3KB)
We discuss the algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy with complex-valued initial data and prove unique solvability globally in time for a set of initial (Dirichlet divisor) data of full measure. To this effect we develop a new algorithm for constructing stationary complex-valued algebro-geometric solutions of the Ablowitz-Ladik hierarchy, which is of independent interest as it solves the inverse algebro-geometric spectral problem for general (non-unitary) Ablowitz-Ladik Lax operators, starting from a suitably chosen set of initial divisors of full measure. Combined with an appropriate first-order system of differential equations with respect to time (a substitute for the well-known Dubrovin-type equations), this yields the construction of global algebro-geometric solutions of the time-dependent Ablowitz-Ladik hierarchy.
   The treatment of general (non-unitary) Lax operators associated with general coefficients for the Ablowitz-Ladik hierarchy poses a variety of difficulties that, to the best of our knowledge, are successfully overcome here for the first time. Our approach is not confined to the Ablowitz-Ladik hierarchy but applies generally to $(1+1)$-dimensional completely integrable soliton equations of differential-difference type.
Front propagation for a two-dimensional periodic monostable lattice dynamical system
Jong-Shenq Guo and Chang-Hong Wu
2010, 26(1): 197-223 doi: 10.3934/dcds.2010.26.197 +[Abstract](3132) +[PDF](286.8KB)
We study the traveling wave front solutions for a two-dimensional periodic lattice dynamical system with monostable nonlinearity. We first show that there is a minimal speed such that a traveling wave solution exists if and only if its speed is above this minimal speed. Then we prove that any wave profile is strictly monotone. Finally, we derive the convergence of discretized minimal speed to the continuous minimal speed.
Quartic differential forms and transversal nets with singularities
Carlos Gutierrez, Víctor Guíñez and Alvaro Castañeda
2010, 26(1): 225-249 doi: 10.3934/dcds.2010.26.225 +[Abstract](2686) +[PDF](1427.0KB)
We consider a class $ \mathcal{Q}(M) \,$ consisting of smooth quartic differential forms which are defined on an oriented two-manifold $ M $, to each of which we associate a pair of transversal nets with common singularities. These quartic forms are related to geometric objects such as curvature lines, asymptotic lines of surfaces immersed in $\R^4.$ Local problems around the rank-2 singular points of the elements of $ \mathcal{Q}(M) \,$, such as stability, normal forms, finite determinacy, versal unfoldings, are studied in [2]. Here we make a similar study for a rank-1 singular point that is analogous to the saddle-node singularity of vector fields.
Transitive circle exchange transformations with flips
Carlos Gutierrez, Simon Lloyd, Vladislav Medvedev, Benito Pires and Evgeny Zhuzhoma
2010, 26(1): 251-263 doi: 10.3934/dcds.2010.26.251 +[Abstract](2659) +[PDF](206.4KB)
We study the existence of transitive exchange transformations with flips defined on the unit circle $S^1$. We provide a complete answer to the question of whether there exists a transitive exchange transformation of $S^1$ defined on $n$ subintervals and having $f$ flips.
Traveling wave solutions for a reaction diffusion equation with double degenerate nonlinearities
Xiaojie Hou, Yi Li and Kenneth R. Meyer
2010, 26(1): 265-290 doi: 10.3934/dcds.2010.26.265 +[Abstract](3496) +[PDF](329.5KB)
This paper studies the traveling wave solutions for a reaction diffusion equation with double degenerate nonlinearities. The existence, uniqueness, asymptotics as well as the stability of the wave solutions are investigated. The traveling wave solutions, existed for a continuance of wave speeds, do not approach the equilibria exponentially with speed larger than the critical one. While with the critical speed, the wave solutions approach to one equilibrium exponentially fast and to the other equilibrium algebraically. This is in sharp contrast with the asymptotic behaviors of the wave solutions of the classical KPP and $m-th$ order Fisher equations. A delicate construction of super- and sub-solution shows that the wave solution with critical speed is globally asymptotically stable. A simpler alternative existence proof by LaSalle's Wazewski principle is also provided in the last section.
Measure of full dimension for some nonconformal repellers
Nuno Luzia
2010, 26(1): 291-302 doi: 10.3934/dcds.2010.26.291 +[Abstract](2469) +[PDF](197.2KB)
Given $(X,T)$ and $(Y,S)$ mixing subshifts of finite type such that $(Y,S)$ is a factor of $(X,T)$ with factor map $\pi$:$\ X\to Y$, and positive Hölder continuous functions $\varphi$:$\ X\to \mathbb{R}$ and $\psi$:$\ Y\to \mathbb{R}$, we prove that the maximum of

$\frac{h_{\mu\circ \pi^{-1}}(S)}{\int \psi\circ\pi\d\mu}+ \frac{h_\mu(T)-h_{\mu\circ \pi^{-1}}(S)}{\int \varphi\d\mu}$

over all $T$-invariant Borel probability measures $\mu$ on $X$ is attained on the subset of ergodic measures. Here $h_\mu(T)$ stands for the metric entropy of $T$ with respect to $\mu$. As an application, we prove the existence of an ergodic invariant measure with full dimension for a class of transformations treated in [11], and also for the transformations treated in [17], where the author considers nonlinear skew-product perturbations of general Sierpinski carpets. In order to do so we establish a variational principle for the topological pressure of certain noncompact sets.

Generalized fronts for one-dimensional reaction-diffusion equations
Antoine Mellet, Jean-Michel Roquejoffre and Yannick Sire
2010, 26(1): 303-312 doi: 10.3934/dcds.2010.26.303 +[Abstract](3388) +[PDF](145.0KB)
For a class of one-dimensional reaction-diffusion equations, we establish the existence of generalized fronts, as recently defined by Berestycki and Hamel. We also prove uniform nondegeneracy estimates, such as a lower bound on the time derivative on some level sets, as well as a lower bound on the spatial derivative.
Forward self-similar solution with a moving singularity for a semilinear parabolic equation
Shota Sato and Eiji Yanagida
2010, 26(1): 313-331 doi: 10.3934/dcds.2010.26.313 +[Abstract](3161) +[PDF](224.6KB)
We study the Cauchy problem for a parabolic partial differential equation with a power nonlinearity. It was shown in our previous paper that in some parameter range, the problem has a time-local solution with prescribed moving singularities. Our concern in this paper is the existence of a time-global solution. By using a perturbed Haraux-Weissler equation, it is shown that there exists a forward self-similar solution with a moving singularity. Using this result, we also obtain a sufficient condition for the global existence of solutions with a moving singularity.
Projectional entropy and the electrical wire shift
Michael Schraudner
2010, 26(1): 333-346 doi: 10.3934/dcds.2010.26.333 +[Abstract](2618) +[PDF](217.8KB)
In this paper we present an extendible, block gluing $\z^3$ shift of finite type $\w^{el}$ in which the topological entropy equals the $L$-projectional entropy for a two-dimensional sublattice $L$<$\z^3$, even so $\w^{el}$ is not a full $\z$ extension of $\w^{el}_L$. In particular this example shows that Theorem 4.1 of [4] does not generalize to $r$-dimensional sublattices $L$ for $r>1$.
   Nevertheless we are able to reprove and extend the result about one-dimensional sublattices for general $\z^d$ shifts - instead of shifts of finite type - under the same mixing assumption as in [4] and by posing a stronger mixing condition we also obtain the corresponding statement for higher-dimensional sublattices.
Distortion and entropy for automorphisms of free groups
Richard Sharp
2010, 26(1): 347-363 doi: 10.3934/dcds.2010.26.347 +[Abstract](2554) +[PDF](256.9KB)
Recently, several numerical invariants have been introduced to characterize the distortion induced by automorphisms of a free group. We unify these by interpreting them in terms of an entropy function of a kind familiar in thermodynamic ergodic theory. We draw an analogy between this approach and the Manhattan curve associated to a pair of hyperbolic surfaces.
Absolutely continuous spectrum of some group extensions of Gaussian actions
Dariusz Skrenty
2010, 26(1): 365-378 doi: 10.3934/dcds.2010.26.365 +[Abstract](2756) +[PDF](216.1KB)
Group extensions of Gaussian $\mathbb{G}$-actions with absolutely continuous spectrum in the orthocomplement of the functions depending on the first coordinate are constructed for $\mathbb{G}$ equal to $\mathbb{Z}^{d}$, $d\in\mathbb{N}\cup\{\infty\}$ or $\mathbb{Q}$.
Long-time behavior for nonlinear hydrodynamic system modeling the nematic liquid crystal flows
Hao Wu
2010, 26(1): 379-396 doi: 10.3934/dcds.2010.26.379 +[Abstract](3026) +[PDF](250.3KB)
We study a simplified system of the original Ericksen-Leslie equations for the flow of nematic liquid crystals. This is a coupled non-parabolic dissipative dynamic system. We show the convergence of global classical solutions to single steady states as time goes to infinity by using the Łojasiewicz-Simon approach. Moreover, we provide an estimate on the convergence rate.

2021 Impact Factor: 1.588
5 Year Impact Factor: 1.568
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]